Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Sep 5, 2021, 3:58 PM EDT for Oswego County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 3:58 PM EDT (19:58 UTC)
- Expired
- Sep 5, 2021, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.25 in
- Wind
- 30
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 35 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WWUS81 KBUF 051958
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
358 PM EDT Sun Sep 5 2021
NYZ006-008-052045-
Oswego NY-Lewis NY-
358 PM EDT Sun Sep 5 2021
...Heavy showers will impact portions of southwestern Lewis and
eastern Oswego Counties through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking heavy showers along a line
extending from near Pulaski to Central Square. Movement was east at
25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Central Square, Redfield, Highmarket, Brewerton, Whetstone Gulf State
Park, Richland, Constantia, West Monroe, Martinsburg, Williamstown,
Orwell, Cleveland, Lacona, Parish, Altmar, Constableville, Osceola,
Amboy Center, Mohawk Hill and Swancott Mill.
This includes Interstate 81 between exits 32 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4345 7547 4342 7554 4348 7581 4333 7589
4332 7586 4321 7588 4321 7608 4323 7612
4324 7616 4364 7606 4369 7580 4369 7578
4370 7577 4378 7538
TIME...MOT...LOC 1957Z 261DEG 23KT 4358 7603 4329 7611
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Sep 5, 2:37 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 5, 2:37 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 237 PM EDT Sun Sep 5 2021 .SYNOPSIS... A cold front crossing the area will bring a round of showers and possibly some thunderstorms, ending from west to east this afternoon. Another front will cross the region later tonight and Monday with a few more showers. Despite the rain chances, there will still be plenty of rain free periods today and Monday. && .NEAR TERM /THROUGH MONDAY/... The cold front crossing the area is currently over the Western Southern Tier, extending northeast over the Rochester area and just east of the St. Lawrence River. Along the front showers with a few embedded thunderstorms can be expected, though there are breaks in the line, causing little to no rain in some locations. Early afternoon satellite imagery is showing clearing in the cloud cover behind the passing front over the Niagara Frontier and Lake Erie. Winds have also shifted to a more westerly/northwesterly direction behind the passing front. The cold front currently draped across WNY will continue to cause some additional showers with some thunderstorms through the afternoon as it tracks from west to east. As the front crosses the area, instability may increase just enough ahead of it to cause some thunderstorms with briefly heavy downpours and gusty winds. Mostly dry conditions behind the passing front, but a brief sprinkle or shower can't be ruled out later today as a large trough approaches from the Upper Great Lakes. Temperatures today will be in the mid to upper 60s for the higher terrain, and in the low to mid 70s for the lower elevations. Tonight and Monday, as the trough continues to track toward the area later tonight into Monday morning, an embedded shortwave will push a cold front out ahead of it, while also amplifying the larger scale trough. Shower potential will be greatest with the frontal passage across WNY from just before daybreak through mid-morning. With increasing shower potential to the east through the morning with the frontal passage. The greatest potential for showers is expected over the North Country, where forcing will be more conducive to more organized showers, along with the timing of the frontal passage being a bit later in the day when diurnal heating will help increase instability a bit more. With the upper level trough still over the region, some additional showers and a few thunderstorms will be possible behind the frontal passage. High temperatures on Monday will be in the low 60s to low 70s from the higher terrain to the lower elevations respectively. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... Monday night a WNW flow of cool air aloft may be just enough to support a few light lake effect rain showers southeast of Lake Ontario. If these materialize, they will gradually end overnight as drier air and subsidence build into the eastern Great Lakes. Otherwise it will be cool and partly cloudy Monday night. Tuesday surface high pressure will drift from the Ohio Valley and eastern Great Lakes in the morning to the east coast by evening, providing dry weather to our region. SSW flow will increase in the afternoon ahead of the next system, with associated warm advection and downslope flow boosting high temperatures to around 80 on the lake plains of Western NY. Cooler air aloft will linger for the North Country, with highs ranging from the mid 70s at lower elevations to upper 60s higher terrain. A sharp mid level trough and closed low will then advance from near Lake Superior Tuesday night to near James Bay Wednesday evening, with a vertically stacked surface low taking a similar track. A surface cold front will surge east across the eastern Great Lakes late Tuesday night and Wednesday. Strong convergence along the front coupled with increasing large scale ascent ahead of the trough will produce a band of showers and possibly a few gusty thunderstorms, entering Western NY late Tuesday night and then advancing east across the rest of the area through the first half of Wednesday. A dry slot behind the cold front will bring a return to mainly dry weather from west to east later Wednesday. It will become quite breezy Tuesday night and Wednesday as the cold front crosses the area, with gusts of 25-30 knots expected northeast of Lakes Erie and Ontario. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... The longwave pattern across North America will still be quite amplified at midweek, but will become much more zonal next weekend. A strong ridge over the 4 corners at midweek will flatten and spread east, dominating much of the southern 2/3 of the nation by next weekend, with zonal westerlies setting up along the US/Canadian border. Looking at the details, a mid level trough and associated cool air aloft will advance slowly east across the Great Lakes and New England Wednesday night through Friday. A series of shortwaves moving through the longwave trough will bring a chance of a few showers at times. Cool air aloft may also support lake effect rain showers east and southeast of the lakes. The trough will move east of the area Friday night and Saturday, allowing for a return to dry weather. Temperatures will run a little below normal through mid to late week, with highs generally in the lower 70s for lower elevations and mid to upper 60s for higher terrain. Lows will generally be in the 50s, with some 40s possible in the cooler Southern Tier Valleys and North Country if skies clear enough at night. A warming trend will start next weekend as the pattern becomes more zonal and warm advection begins. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A cold front currently crossing the Buffalo forecast area will continue the chances for showers from ROC eastward into the afternoon. Areas where the cold front and associated precip still are possible can expect mostly MVFR conditions with possible IFR with any heavier showers, mostly at ROC & ART, but conditions will improve soon for ROC. Behind the passing cold front, clearing skies at BUF & IAG (and soon JHW) are improving flight conditions with high end MVFR to VFR conditions. Some of the higher terrain may have lingering MVFR and IFR CIGS a little longer behind the passing front. This evening into tonight, mostly VFR conditions, but an approaching cold front will bring the potential for MVFR CIGS during the late night into the early morning. Showers with a few thunderstorms for Monday as the front crosses the area will continue to bring the potential for MVFR conditions south of Lake Ontario. East of Lake Ontario for ART, MVFR with brief periods of IFR will be possible with this area expecting the better potential for showers and thunderstorms through the early afternoon. Outlook... Tuesday. VFR. Wednesday...Areas of MVFR in showers. Thursday and Friday...Mainly VFR with a chance of showers. && .MARINE... A cold front currently over the eastern third of Lake Ontario will push through over the next few hours. With this passing front, a brief waterspout or two cannot be ruled out. Choppy conditions on both Lake Erie and Ontario today, remaining below Small Craft Advisory criteria. Winds will increase late tonight and Monday morning on Lake Erie, and during the day on Monday on Lake Ontario as another cold front crosses the lakes. The increase in winds will bring winds close to Small Craft levels on Lake Erie, and Small Craft conditions are expected on Lake Ontario for Monday. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/JLA/TMA NEAR TERM...SW SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...SW MARINE...SW
Hazardous weather outlook, Sep 5, 5:31 AM EDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 531 AM EDT Sun Sep 5 2021 NYZ001>007-060945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 531 AM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerous swimming conditions are expected Monday and Monday night along the beaches of Lake Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-019-085-060945- Northern Erie-Chautauqua-Southern Erie- 531 AM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerous swimming conditions are expected Monday along the beaches of Lake Erie. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-011>014-020-021-060945- Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 531 AM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-060945- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 531 AM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. There is a chance of waterspouts today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-024-060945- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 531 AM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for the New York waters of the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-060945- Upper Niagara River and Buffalo Harbor-Lower Niagara River- 531 AM EDT Sun Sep 5 2021 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Sep 5, 2:48 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
248 PM EDT Sun Sep 5 2021
NYZ005-006-051930-
Oswego NY-Northern Cayuga NY-
248 PM EDT Sun Sep 5 2021
...A heavy shower will impact portions of Cayuga and southwestern
Oswego Counties through 330 PM EDT...
At 246 PM EDT, Doppler radar was tracking a heavy shower near
Martville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fulton, Battle Island State Park, Volney, Palermo, Sterling, New
Haven, Minetto, Mexico, Hannibal, Pennellville, Granby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4328 7665 4344 7666 4349 7624 4336 7616
4326 7625
TIME...MOT...LOC 1846Z 267DEG 25KT 4335 7659
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HitchcockSpecial weather statement, Sep 5, 3:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
358 PM EDT Sun Sep 5 2021
NYZ006-008-052045-
Oswego NY-Lewis NY-
358 PM EDT Sun Sep 5 2021
...Heavy showers will impact portions of southwestern Lewis and
eastern Oswego Counties through 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking heavy showers along a line
extending from near Pulaski to Central Square. Movement was east at
25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Central Square, Redfield, Highmarket, Brewerton, Whetstone Gulf State
Park, Richland, Constantia, West Monroe, Martinsburg, Williamstown,
Orwell, Cleveland, Lacona, Parish, Altmar, Constableville, Osceola,
Amboy Center, Mohawk Hill and Swancott Mill.
This includes Interstate 81 between exits 32 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4345 7547 4342 7554 4348 7581 4333 7589
4332 7586 4321 7588 4321 7608 4323 7612
4324 7616 4364 7606 4369 7580 4369 7578
4370 7577 4378 7538
TIME...MOT...LOC 1957Z 261DEG 23KT 4358 7603 4329 7611
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JJRThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 10:37 PM EDT | Small Craft Advisory | BUF | 11 hr | |
| Sep 5, 2:48 PM EDT | Special Weather Statement | BUF | Oswego | 42 min |
| Sep 5, 4:51 PM EDT | Small Craft Advisory | BUF | 36 hr | |
| Sep 5, 4:52 PM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more | 36 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.